MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR

AMO MANUFACTURING NETHERLANDS TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR
Model Number ZKU225
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Blurred Vision (2137)
Date of Event 10/26/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the intraocular lens (iol) will be exchanged from zku to a diu on a post refractive patient.Through follow-up, it was learned that the left eye (os) explant is scheduled for (b)(6) 2022, due to the patient being unhappy due to blurry vision.The plan is to implant another johnson and johnson iol (different model, diu150, different diopter of 19.5) using ora.There are no surgical complications.Additional information was received on dec 20, 2022 that the device was returned for evaluation, indicating that the iol had been explanted during a secondary procedure.Through additional follow-up, it was learned that the lens was explanted on (b)(6) 2022.Another johnson and johnson iol was implanted as replacement (different model, diu150, different diopter, 19.5).No medical or surgical intervention was required and there was no patient injury.On day one post-operative ((b)(6) 2022), the patient's uncorrected visual acuity os was 20/50.On (b)(6) 2022, the patient uncorrected visual acuity os was 20/60, pinhole (ph) 20/40.The doctor requested that the patient return to the clinic in three weeks.No further information was provided.
 
Additional Manufacturer Narrative
Device availability: product was received by receiving department, but has not yet been received by the investigation site.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: section a2: age at time of the event: 81 years.Section d9: device available for evaluation? yes.Section d9: date returned to manufacturer: jan 24, 2023.Section h3: evaluated by manufacturer: yes.Device evaluation: product was returned to the manufacturing site for evaluation.Visual inspection under magnification revealed that the complaint lens was received cut in half.The lens was cleaned and, no issues that could cause or contribute to the complaint issue could be identified.Based on the return condition of the lens, no further product evaluation could be performed.The complaint issues were not confirmed.The other observed issue found during the product evaluation could not be confirmed to be related to a manufacturing or design issue.Therefore, there is no indication of a product deficiency or product malfunction.Manufacturing records review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specification.A search of complaints related to this production order (po) was performed.The search revealed that no additional complaints were received for this po.No escalation required.Conclusion: as a result of the investigation there is no indication of a product quality deficiency, and the reported issue could not be verified.Corrected data: upon further review it was noted that "section g4: combination product" field should have been populated with "no" but was inadvertently left blank on the initial mdr; therefore, the information has been corrected in this supplemental mdr report and the following fields have been updated accordingly: section g4: combination product: no.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen, groningen 9728 NX
NL  9728 NX
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key16184757
Report Number3012236936-2023-00118
Device Sequence Number11369887
Product Code MFK
UDI-Device Identifier05050474687615
UDI-Public(01)05050474687615(17)250401
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/01/2025
Device Model NumberZKU225
Device Catalogue NumberZKU225U200
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/20/2022
Supplement Date Received by Manufacturer03/22/2023
Initial Report FDA Received Date01/17/2023
Supplement Report FDA Received Date04/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/01/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age81 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite